Alert archive / Louisiana / Wind Advisories in 2019
Wind Advisory 2, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Mar 13, 2019, 10:26 AM CDT for 13 parishes in Louisiana; 5 counties in Mississippi. It took effect at Mar 13, 2019, 12:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2019, 10:26 AM CDT (15:26 UTC)
- In effect from
- Mar 13, 2019, 12:00 PM CDT
- Expired
- Mar 13, 2019, 10:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
917 WWUS74 KLIX 131526 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 1026 AM CDT Wed Mar 13 2019 ...Windy Conditions Expected Across the Region Today and Tonight... .A very deep surface low has been taking shape along the Front Range in Colorado overnight and as it moves into Kansas will continue to deepen. This will lead to strong winds developing across the region today. Winds just above the surface will approach 30 to 40 mph and once the low clouds begin to dissipate these winds will be brought down to the ground as gusts at times. Winds should begin to subside as the sun sets tonight. LAZ034>037-047-048-071-MSZ068>071-132330- /O.NEW.KLIX.WI.Y.0002.190313T1700Z-190314T0200Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena- West Baton Rouge-East Baton Rouge-Northern Tangipahoa-Wilkinson- Amite-Pike-Walthall- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Port Allen, Addis, Brusly, Baton Rouge, Amite, Kentwood, Roseland, Wilmer, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, and Tylertown 1026 AM CDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... The National Weather Service in New Orleans has issued a Wind Advisory, which is in effect until 9 PM CDT this evening. * TIMING...midday through early this evening. * WINDS...15 to 25 mph with gusts around 35 mph. * DURATION...6 to 8 hours. * IMPACTS...Strong southerly winds will make driving difficult for high profile vehicles along open east-west highways. Small lawn furniture and garbage cans will be tossed around as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
968 WWUS74 KLIX 131804 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 104 PM CDT Wed Mar 13 2019 ...Windy Conditions Expected Across the Region Today and Tonight... .A very deep surface low has been taking shape along the Front Range in Colorado overnight and as it moves into Kansas will continue to deepen. This will lead to strong winds developing across the region today. Winds just above the surface will approach 30 to 40 mph and once the low clouds begin to dissipate these winds will be brought down to the ground as gusts at times. Winds should begin to subside as the sun sets tonight. LAZ039-040-046-049-050-056>070-072-MSZ077-080>082-140215- /O.EXB.KLIX.WI.Y.0002.000000T0000Z-190314T0300Z/ Washington-St. Tammany-Iberville-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Southern Tangipahoa- Pearl River-Hancock-Harrison-Jackson- Including the cities of Bogalusa, Enon, Franklinton, Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Hammond, Robert, Ponchatoula, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 104 PM CDT Wed Mar 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... The National Weather Service in New Orleans has issued a Wind Advisory, which is in effect until 10 PM CDT this evening. * TIMING...midday through early this evening. * WINDS...15 to 25 mph with gusts around 35 mph. * DURATION...6 to 8 hours. * IMPACTS...Strong southerly winds will make driving difficult for high profile vehicles along open east-west highways. Small lawn furniture and garbage cans will be tossed around as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ LAZ034>037-047-048-071-MSZ068>071-140215- /O.EXT.KLIX.WI.Y.0002.000000T0000Z-190314T0300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena- West Baton Rouge-East Baton Rouge-Northern Tangipahoa-Wilkinson- Amite-Pike-Walthall- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Port Allen, Addis, Brusly, Baton Rouge, Amite, Kentwood, Roseland, Wilmer, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, and Tylertown 104 PM CDT Wed Mar 13 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...midday through early this evening. * WINDS...15 to 25 mph with gusts up to 40 mph. * DURATION...6 to 8 hours. * IMPACTS...Strong southerly winds will make driving difficult for high profile vehicles along open east-west highways. Small lawn furniture and garbage cans will be tossed around as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
079 WWUS74 KLIX 140208 NPWLIX URGENT - WEATHER MESSAGE National Weather Service New Orleans LA 908 PM CDT Wed Mar 13 2019 ...Windy Conditions Expected Across the Region this Evening... .A strong storm system moving into the Central Plains will continue to result in windy conditions across the area this evening. LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-140315- /O.CON.KLIX.WI.Y.0002.000000T0000Z-190314T0300Z/ Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington- St. Tammany-Iberville-West Baton Rouge-East Baton Rouge-Ascension- Livingston-Assumption-St. James-St. John The Baptist- Upper Lafourche-St. Charles-Upper Jefferson-Orleans- Upper Plaquemines-Upper St. Bernard-Upper Terrebonne- Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- Including the cities of New Roads, Lettsworth, Livonia, Spillman, St. Francisville, Wakefield, Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bogalusa, Enon, Franklinton, Slidell, Mandeville, Covington, Lacombe, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Pierre Part, Labadieville, Paincourtville, Convent, Lutcher, Gramercy, Laplace, Reserve, Thibodaux, Raceland, Larose, Destrehan, Norco, Metairie, Kenner, East New Orleans, New Orleans, Belle Chasse, Chalmette, Violet, Houma, Bayou Cane, Chauvin, Cocodrie, Dulac, Montegut, Galliano, Cut Off, Golden Meadow, Leeville, Buras, Pointe A La Hache, Port Sulphur, Boothville, Venice, Empire, Myrtle Grove, Yscloskey, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Centreville, Dolorosa, Fort Adams, Woodville, Gillsberg, Gloster, Smithdale, Liberty, McComb, Dexter, Salem, Tylertown, Crossroads, McNeil, Poplarville, Picayune, Bay St. Louis, Waveland, Diamondhead, Gulfport, Pascagoula, Ocean Springs, Moss Point, Gautier, and St. Martin 908 PM CDT Wed Mar 13 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Through mid evening. * WINDS...15 to 25 mph with gusts around 35 mph. * IMPACTS...Strong southerly winds will make driving difficult for high profile vehicles along open east-west highways. Small lawn furniture and garbage cans will be tossed around as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 4:46 AM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Mar 13, 4:46 AM CDT, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
446 AM CDT Wed Mar 13 2019
.SHORT TERM...
Breezy warm spring conditions will develop today ahead of the next
cold front. Winds will be gusty but should not be sustained above
25mph although gusts could be that high from time to time.
A squall line should approach the northwest portion of the
area tonight. Strongest forcing should be found north of the
area, but there will be favorable shear profiles and instability
to support some strong to possibly severe thunderstorms. Most of
the threat should remain north and west of our area through
tonight. Time frame for best chance of a few stronger to
marginally severe thunderstorms will be during the early part of
the day.
Overrunning will take hold behind the cold front Friday while a
strong subtrop jet and minor disturbances in the flow aloft will
help keep elevated showers falling in cool air Friday and Friday
night.
.LONG TERM...
A broad mid/upper trough axis is expected to move across
central/eastern Canada and the Great Lakes/northeast U.S. over the
weekend. This will bring deeper layer dry and cooler air to the
central Gulf coast region, although we may not get rid of the
cloud cover, especially on Saturday. The early part of next week
looks like it should remain dry locally with an active storm
track directed to our south over the Gulf of Mexico.
&&
.AVIATION... Mostly VFR conditions will prevail for all terminals
through 12z Thursday. Visibilities and ceilings are expected to be
lower through the morning hours, with increased ceilings throughout
the day. Fog is not expected to impact the airports through 12Z
Thursday with increasing winds throughout today.
&&
MARINE...
Southeasterly winds will continue to strengthen throughout the
day today in response to a tightening pressure gradient across the
area. Exercise Caution headlines have been extended until 12Z
Thursday for the open waters and Chandeleur/Breton Sound.
Conditions will briefly improve Thursday night as the front itself
approaches, but strong cold air advection behind the front will
result in another round of strong winds and rough seas with small
craft advisories likely necessary Friday and Saturday.
&&
DSS code: Blue
Deployed: None
Activation: None
Activities: River Flood Warnings
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for Slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rain; direct tropical threats; Events of National
Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 69 78 51 / 20 40 70 70
BTR 79 69 80 53 / 20 40 60 60
ASD 76 70 79 57 / 20 40 50 70
MSY 78 71 80 57 / 20 30 50 80
GPT 70 68 74 58 / 20 40 50 70
PQL 72 69 76 60 / 20 40 50 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Mar 13, 4:26 AM CDT, 6 hours before
Hazardous Weather Outlook National Weather Service New Orleans LA 426 AM CDT Wed Mar 13 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-132130- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 426 AM CDT Wed Mar 13 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Showers and thunderstorms will begin to spread across the area tonight. A few storms could become strong to severe, mainly across southwest Mississippi and the adjacent parishes in southeast Louisiana. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Showers and thunderstorms will spread across the area through the day Thursday. A few storms could become strong to severe. A strong cold front will pass through the waters Thursday night and strong offshore flow will develop in the wake of the front Friday. These strong winds are expected to last through the weekend, and a small craft advisory may be necessary. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 10:33 AM CDT | Small Craft Advisory | LIX | 17 hr |
Nearby
Wind Advisories in Louisiana, 2019Wind Advisories in Mississippi, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.